Transport and reaction on diffusion-limited aggregates

Muhammad Sahimi, Mark McKarnin, Todd Nordahl, Mathew Tirrell

Research output: Contribution to journalArticlepeer-review

52 Scopus citations


Using large two-dimensional diffusion-limited aggregates, we obtain very accurate estimates for the fractal and chemical dimensions of these aggregates, the spectral and random-walk dimensions, the resistivity exponent, and investigate the trapping phenomenon on these fractals both at short and long times. Our results indicate that neither the Alexander-Orbach conjecture nor that of Aharony and Stauffer for the random-walk dimension holds for these aggregates, although the latter one appears to be a very accurate approximation. We propose that the chemical and fractal dimensions of these aggregates are equal at all dimensions. Our results also indicate that the theoretically predicted asymptotic (long-time) behavior of trapping on these aggregates may be well outside of the experimental range.

Original languageEnglish (US)
Pages (from-to)590-595
Number of pages6
JournalPhysical Review A
Issue number1
StatePublished - 1985
Externally publishedYes


Dive into the research topics of 'Transport and reaction on diffusion-limited aggregates'. Together they form a unique fingerprint.

Cite this